Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2001, 12:35 PM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 12:35 PM CDT (17:35 UTC)
- Expired
- Sep 7, 2001, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 12:35 PM CDT | Thunderstorm Wind 52 E | Lodi, WI | |
| Sep 7, 12:50 PM CDT | Thunderstorm Wind 50 E | Montello, WI | |
| Sep 7, 12:50 PM CDT | Thunderstorm Wind 52 E | Princeton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
668 WUUS53 KMKX 071736 SVRMKE WIC021-025-047-077-071815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1235 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 115 PM CDT * AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF NESHKORO TO ARLINGTON...OR FROM 23 MILES WEST OF BERLIN TO 7 MILES NORTH OF DE FOREST...MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RIO AT 1240 PM CDT. DOYLESTOWN AT 1245 PM CDT. CAMBRIA AT 1250 PM CDT. MARKESAN AT 1255 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:00 AM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Sep 7, 3:00 AM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT FRI SEP 7 2001 FCST FOCUS IS ON TIMING OF RN EVENTS WITHIN A VERY COMPLICATED WX PATTERN. EVOLUTION OF UPPER LOW AGAIN A BIT SLOWER ON THE 00Z MODEL RUNS. AS PREVIOUSLY STATED...THIS PROBLEM IS CONSISTENT WITH A DIGGING VERY LARGE SCALE SYSTEM SUCH AS THIS. FIRST BIG S/W HAS MOVED N OF THE CWA...ANOTHER APPEARS TO BE FOLLOWING CLOSE ON ITS HEALS...PER THE WATER VAPOR IMAGERY. THIS HAS RE-IGNIGHTED SOME ACTIVITY ACRS NRN IL WITH A MOVEMENT NE INTO THE CWA. ANOTHER S/W OVER NEB IS PROGD TO CLIP WRN WI ON ITS WAY NE TODAY AND DRAG A TAIL OF S/W ENERGY ACRS THE CWA TONIGHT. IT IS ALL THESE LEADING PIECES OF ENERGY THAT MAKE TIMING OF PCPN EXTREMEMLY DIFFICULT. IT APPEARS THE WRN CWA WILL HAVE A BETTER CHANCE FOR PCPN THRU SAT DUE TO THE ADJACENCY OF THE FRONT. THE EAST MAY GET INTO A BIT OF A DRY SLOT AFTER THIS MORNINGS CONVECTION MOVES THROUGH. WILL THEREFORE END UP GOING MORE CHCY IN THE EAST AND LIKELY IN THE WEST THUR THE FCST PDS. THE MODELS ARE IN RSNBL AGREEMENT THAT THE SFC LOW WILL CONSOLIDATE INTO A NICE CENTER BY MIDDAY SAT OVER NRN WI OR NE MN. THE ATTENDANT CDFNT WILL SWEEP THROUGH...EXITING THE EAST SAT EVENING. THE HUGE UPR LOW...HOWEVER...IS HANGING WAY BACK AND DOESN/T COME THROUGH UNTIL EARLY MONDAY MORNING. UNDER THAT UPPER LOW HOWEVER...IS A LOT OF COLD AIR ADVECTION WITH HIGH PRESSURE PROVIDING STRONG SUBSIDENCE. THE PASSAGE OF THE UPPER LOW SHOULD ONLY BRING A SML THREAT OF SHOWERS. TEMPS ALL DEPENDENT ON TIMING OF CDFNT. DUE TO THE SLOWER EVOLUTION...WILL BUMP TEMPS ACCORDINGLY. .MKX...NONE. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 40 min |
| Sep 7, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 65 min |
| Sep 7, 1:05 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 55 min |
| Sep 7, 1:19 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 56 min |
| Sep 7, 6:07 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 53 min |
| Sep 7, 6:38 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 67 min |
| Sep 7, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 61 min |
| Sep 7, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.